Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Noticed creamy discharge and vagina swollen. Worried? Cure?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Do I have a yeast infection?
Okay so here is a little back story...
Back in February I had my first Urinary tract infection. I saw the doctor and she prescribed 7 days of Cipro, I took all my meds and I was 100% better. Then in April I had painful urination again so I saw the doctor again. She didn't give me a urine test and prescribed 7 more days of Cipro. I started feeling worse and worse. At one point I called her and she said to finish the medication and come back in a week if I still had symptoms.

So I went back in a week and she said that I most likely had a yeast infection, but didn't examine me. I didn't have any discharge or itching, just pain when my urine hit my vulva. It was my first yeast infection. She gave me 2 doses of diflucan and told me to use 7 day monistat. I finished the medication and the symptoms went away but my skin was still a little irritated. Then the symptoms came back after my period. I did another round of 7 day monistat but stopped after day 4 because the cream burned too much.

Needless to say I changed doctors and have an appointment on Monday. However its Friday night and I'm in a lot of pain. I started to notice a thick creamy discharge (no foul odor) and my vagina is very swollen and throbbing but not itchy. I'm hesitant to use any monistat because it burned so bad last time and I'm worried it might be something else. Also I don't want the cream to affect any test for yeast or a bacterial infection on Monday. Is there anything I can do to get relief? I can't afford a trip to urgent care right now.

Background information:
I'm in a monogamous relationship. My boyfriend is the only sexual partner I have ever had. We have both tested negative for STD's. My boyfriend and I have not had relations since I started the second round of monistat. I am currently taking combination birth control pills.
Posted Fri, 7 Jun 2013 in Women's Health
Answered by Dr. Sree Gouri SR 14 minutes later
Thanks for the query.

The possible precipitating factors for your infection are continuous usage of broad spectrum antibiotics, usage of oc pills.
Better to get examined and take medicines as you are thinking.
After consulting gynecologist, get examined and go for tests like:
-Urine microscopy and culture
-Vaginal swab culture and sensitivity
Meanwhile you can use:
-External wash containing lactobacillus, you can take oral tablets containing lactobacillus also that act as supportive therapy in treating the infection.
-Sitz bath to decrease the burning and swelling.

These two usually won't affect your test results and help in decreasing the symptoms.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor